B12 deficiency diagnosis

After over a year of extreme exhaustion I have been diagnosed with b12 deficiency which was 176.I'm on my 3rd loading dose and feeling awful.My arms and legs are really week,I'm unsteady,my body aches like toothache,I feel disorientation at times.Is this usual for b12 deficiency or is there something else going on.I have to wait for 3 months to see if things improve but I need answers now. X

6 Replies

oldestnewest
  • You poor thing. It's normal to take a few doses before you feel better. I started to feel better after my 3rd.

    Hang on in there!

  • I'm hoping so,some days are awful x

  • I know. 😢 I was expecting a great big energy burst but instead I just felt gradually more 'normal' but it will be different for us all.

  • what were your symptoms before the loading doses?

    Do you know if you had macrocytosis - enlarged red blood cells? - which will take a couple of months at least to resolve.

  • Doctors have told me nothing else.My symptoms before loading was and still is,extreme fatigue,pins and needles in both hands,feeling spaced out.Weak arms and legs,complete brain fog.x

  • B12 is used by a lot of processes in the body - production of healthy red blood cells is one - maintaining the lining around nerve cells is another - the process that allows cells to release energy is another and recycling neuro-transmitters is another - so symptoms can be caused by a number of different mechanisms - and it is possible for more than one to be involved - how quickly you respond to the injections really depends on which system is causing the symptoms and how long the damage in that system takes to heal. replacing red blood cells with healthy ones takes about 4 months - healing nerve cells is much slower - others can be much quicker.

    I'm sorry but it isn't going to be possible to give you an exact timescale. All I can really do is reassure you that sometimes it is quick, sometimes it takes months - I didn't really notice anything for 6 months - and sometimes things do seem to get a little worse before they get better.

You may also like...